Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diarrhea, dark green stools. Taking Mirtazapine and Sertraline. History of IBS. Treatment?

Am taking maximum doses of Mirtazapine and Sertraline , have suffered from IBS for about thirty years. Had diarrhoea for the last two weeks, it has now turned dark green.GP prescribed Laparamide and codeine phosphate but had no effect. I am now becoming very anxious about this also very sore and uncomfortable with it.
Sat, 10 May 2014
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  
  User's Response
HI
Thank for asking to HCM
I really appreciate your concern, diarrhea actually self limiting symptoms and does not need any treatment as you are taking some drugs for this in my opinion you need to stop taking this drugs this could some time increase the problems this drugs could develops the "paralytic ileus" and other serious side effect too, no need to worry when you stop the medicine, take care and have nice day.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my baby (6 months) has dark green stools, some very mucosy. he had a virus about 1 month ago and then diarreah about 2 weeks ago. he has horrible nappy rash and the green poos smell quite sickly sweet. he is mixed feeding - some formula and some breast feeds.

doctor1 MD

I have been having stomach pain off and on the past month almost flaring up. Ive been thinking it was just because i have bad anxietyand panic attacks and over thinkingwhat was wrong with me. My lower left abdomen seens a bit extended nice really bad but seems to be larger some times than others. I was having frequent diarrhea untill about a week ago i was constipated. Today ive been having diarrhea again ... Befor the constipation i had solid soft yellowish greenish poop with red colored blood in it thought it could just be ulcer or hemorrhoids. Today i noticed on my left rip it was swollen and tight but went away after an hour or so ... now im having very loose dark green diarrhea kinda slimy ...no idea what going on only thing i seem to keep coming to is ibs any idea?

doctor1 MD

Hi I m XXXXX, I started having a pain in my lower left abdomen, in between my hip bone & my uterus , I can feel the pain radiate into my back & my left hip & down my right leg just above my knee. Sometimes I would feel a slight ache go into my right hip too, then I started getting constipated & then it led to me having external hemoirrads. Then I started having diarrhea with stools in that & now I m not having bowel movements at all. I ve had problems with IBS for a several years. I m scared and worried.

Recent questions on  Diarrhea

doctor1 MD

Hi, I am 30 years old male and I live in XXXXX.It would be really kind if you could help me out. I have an ulcerative Colitis which is been diagnosed recently i.e on 21st June through a Colonoscopy Procedure as I had Diarrhea for the past 2 months prior to the procedure.It is a mild colitis as it is spread only over rectum and sigmoid.Now the problem is I have a low grade fever and a high Pulse rate right 10 to 12 hours after the colonoscopy procedure on 21st june.since then I have been facing both the problems. the fever generally come during the day and thouches 99.5 F maximum in the afternoon and generally vanishes away after 7 or 8 Pm. My pulse rate varies between 85-110 bpm during resting.Because of all this, I feel tired and malaise and unable to do any work. Moreover, All the tests(C T Scan, Chest and stomach x-Ray, thyroid, Blood Culture , Typhoid, C-RP,ESR, Electrolyte , ECG, ECHO, TMT etc) were normal. Also I sometimes have alot of Itching all over the body for the past 5-6 months and it comes for few days and goes.Please help me out as my weight is also getting reduced since then and I feel very week.

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over 12 years. She is continuing medicines since then. Recently (about 2 months) she is experiencing with stomach upset (burning and gastric) and leads to frequent bowel movement (3 to 4 times a day). This has caused loosing weight and restriction with intake of food (non spicy and oil). The medicine consumed Lefno 20mg (10mg x 1 - 0 - 1) HCQS 200mg Zempred 4mg (currently this has been asked to stop by the Rheumatology doctor) Supracal ( calcium ) Nuril 5mg (for blood pressure) RISOFOS 35mg (Weekly 1 tab) If she stops taking Lefno then she does have Diarrhoea and the same get arrested. Also the Nexpro 10mg reduces the burning and gastric sensation in stomach. How to control the Diarrhoea when having lefno and recover the weight loss due to high Diarrhoea Kindly advice Best regards, Rajesh

doctor1 MD

Hi. I am 20, female with the height of 1.66m and weighing at 66kg. For the past two weeks, I had a low intake of food because everytime after I ate, I feel nausea . Recently, the nausea got worst. At times, I had constipation and at times, I had diarrhea . Also, at certain irregular times of the day, in the middle of my chest , I will feel sudden tightness for seconds. Also, abdominal tightness. Lastly, I am always feeling giddy nowadays. I do have gastric pain at times too. What s wrong?

doctor1 MD

Hello, I am a 29 y/o female recently diagnosed with Crohn s disease. Waiting to f/u with specialists to establish course of tx. Meanwhile, I have an anal ulceration/ fissure that is really acting up right now. Taking Analpram and it doesn t seem to be helping. This morning having diareah that is causing much burning and inflammation at fissure site. Some blood with stool/wiping from fissure. The more bm s the more pain I feel, and just this last time there was only minimal stool that was light brown and appeared like a mucus/ tissue substance. Is this a sign of something more serious happening?

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and black shiny square like tar. It was sticky.After a while ,quit passing those odd things and started...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...

doctor1 MD

Have soreness/tenderness on both sides of head, fever between 99.9 and 102.5. Nauseous! sore joints.